MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMC07
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/15/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence."   the gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic incisional hernia repair on (b)(6) 2011 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2013, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: recurrent hernia, adhesions, "retracted area", migration, and explant.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Correcting date received by manufacturer for the initial mdr: the information needed to determine reportability was received on (b)(6) 2021, not on (b)(6) 2021.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: ¿ (b)(6) 2010: (b)(6), md.Operative report.Surgeon: (b)(6) md.Preoperative diagnosis: mucocele of the appendix.Postoperative diagnosis: mucocele of the appendix.Name of procedure: exploratory laparotomy and appendectomy with partial cecectomy.Anesthesia: general endotracheal anesthesia.Epidural catheter.Intravenous fluids: 1.5 liters of crystalloid and 750 ml of heparin.Urine output: 150 ml.Estimated blood loss: 50 ml.Assistant: dr.(b)(6).Incision length: 20cm.Indications: the patient is a 51-year-old male with a mucocele of the appendix found on screening colonoscopy and confirmed by ct scan.He was brought to the operating room today for laparotomy, appendectomy and possible right hemicolectomy.Description of procedure: ¿the patient was brought to the operating room, placed on the table in supine position.Sequential compression devices were placed on his lower extremities.He received 5000 units of subcutaneous heparin and 1 gram of invanz preoperatively.He also received an epidural catheter placed by the acute pain service prior to entering the operating room.General endotracheal anesthesia was established.A foley catheter was placed sterilely into the bladder.The abdomen was then prepped and draped.A midline laparotomy incision was performed and carried down through the fascia into the peritoneal cavity.On exploration of the abdomen, there was no evidence of peritoneal implants or liver masses.On exploration, the appendix was identified and it was large and fluid filled, measuring approximately 10 cm in length.There was no evidence of perforation of the appendix.The cecum was mobilized in order to deliver the appendix into the operative field, taking care to not touch or injure the appendix in any way.Once this was done, the mesoappendix was taken with a series of clamps and ties, tying off the appendiceal artery.The base of the appendix was dilated and intussuscepting [sic] into the cecum; however, there appeared to be no masses of the cecum itself.A gia stapler was able to be placed across the cecum encompassing normal tissue without encroaching on the ileocecal valve.This was fired and the appendix and a small piece of cecum was passed off the field as specimen.The specimen was sent to pathology for frozen section.The staple line on the cecum was oversewn with 3-0 pds suture.Hemostasis was verified and the abdomen was irrigated.The report from pathology was of a small mobile mass in the tip of the appendix which appeared benign.There was no other mucosal abnormalities of the appendix and the appendix was filled with mucous.The margin of resection was clear of mucosal abnormalities.The decision was made to forego a right hemicolectomy since there was no evidence of neoplasm at the base of the appendix.After irrigating the abdomen and assuring hemostasis, the fascia was closed with running #1 looped pds suture.Prior to closing the fascia, seprafilm was placed between the omentum and the abdominal wall.The subcutaneous tissues were irrigated and skin was closed with skin staples.Sterile dressings were placed on the skin and the patient was awakened from anesthesia.He was stable upon transfer to the recovery room.¿ counts: sponge, instrument and needle counts were correct at the end of the case.I was physically present for the entire procedure.() i certify that the services, for which payment is claimed were medically necessary and that no qualified resident was available to perform these services.(x) i was physically present for the entire procedure.() i was physically present for the key portion(s) of the surgical procedures as indicated above, which include among other portions and immediately available to intervene if necessary during the remainder of the procedure.() i was involved in overlapping surgeries, and i was physically present for key portion(s) of this surgical procedure as follows among other portions.My associate, dr.(b)(6), was immediately available to intervene if necessary during the remainder of the procedure.¿ (b)(6) 2011: (b)(6).Pre-operative documentation.Weight 208 lb 5 oz, bmi 31.57.Social history: tobacco use history: cigarettes, 10 years 1 pack/day.Smoked in last 12 months: no.Implant procedure: laparoscopic ventral hernia repair with mesh.Implant: gore® dualmesh® biomaterial [(b)(6), 20 cm x 30 cm x 1.0 mm] implant date: (b)(6), 2011 (hospitalization (b)(6), 2011) ¿ (b)(6) 2011: (b)(6), md.Operative report.Surgeon: (b)(6), md.Assistant: (b)(6), md.Preoperative diagnosis: incisional hernia.Postoperative diagnosis: incisional hernia.Anesthesia: general endotracheal anesthesia.Intravenous fluids: 1500 ml.Estimated blood loss: 20 ml.Urine output: 400 ml.Indications for procedure: the patient is a 52-year-old male who underwent a laparotomy and appendectomy for a large benign mucocele of the appendix about a year ago, he developed an incisional hernia in the interim and presents today for repair.Description of procedure: ¿he was brought to the operating room and placed on the table in supine position.Sequential compression devices were placed on the lower extremities.General anesthesia was established.A foley catheter was placed sterilely into the bladder.He received perioperative antibiotics.The abdomen was prepped and draped and an ioban was placed over the abdomen.A timeout was performed.A 1 cm incision was made in the left upper quadrant and went down through the fascia and into the abdominal cavity.Stay sutures were placed on the fascia and a hasson trocar was inserted.Co2 pneumoperitoneum was established.The abdomen was evaluated.There was a very large incisional hernia present, which encompassed the entire length of the laparotomy incision.There were minimal adhesions of omentum to the abdominal wall and these were taken down with the ligasure device.The falciform ligament was also taken down to allow for placement of the mesh.Once this was done, the fascial defect was measured, it measured 17 x 20 cm in size.A 20 x 30 cm dualmesh was opened and several centimeter were cut off the longer end to make it shorter.Stay sutures were then at the corners with gore-tex sutures and left long after securing.We then rolled up the mesh and inserted it through the hasson trocar.We oriented the mesh so that the textured was facing up towards the abdominal wall and begun securing the top 2 sutures in the right upper and left upper quadrants.Once this was done, we evaluated the lower sutures and saw that while the mesh was the correct length so the end of the mesh was in the correct position in the lower abdominal cavity, the stay sutures at the corners were too low to be able to be brought up through the abdominal wall anteriorly.Therefore, intracorporeal sutures were then placed on the mesh midway along the length of the mesh.These stay sutures were then secured to the abdominal wall in the right lower and left lower quadrants.Once the mesh was in place, it was secured completely with tackers all around the periphery of the mesh also along the middle.The lower portion of the mesh cover the remaining fascial defect in the incision fully.Once that was done, all the trocars were removed.The hasson trocar incision was then closed with multiple 0 vicryl sutures.The skin was closed with 4-0 monocryl subcuticular stitch and covered with steri-strips.Sterile dressings were placed.The patient was then awakened from anesthesia.He was stable upon transfer to the recovery room.¿ counts: all counts were correct at the end of the case.I was physically present for the entire procedure.() i certify that the services, for which payment is claimed were medically necessary and that no qualified resident was available to perform these services.(x) i was physically present for the entire procedure.() i was physically present for the key portion(s) of the surgical procedures as indicated above, which include among other portions and immediately available to intervene if necessary during the remainder of the procedure.() i was involved in overlapping surgeries, and i was physically present for key portion(s) of this surgical procedure as follows among other portions.My associate, dr., was immediately available to intervene if necessary during the remainder of the procedure.¿ (b)(6) 2011: (b)(6).Intra-operative documentation.Implant identification: description: mesh hrn eptfe 30cmx20cmx1mm (1dlmc07).Serial number: n/a.Lot number: 8588976.Catalog/reorder/reference number: 1dlmc07.Manufacturer/implant description: gore dualmesh biomaterial.Size: 20 cm x 30 cm x 1.0 mm.Expiration date: 12/01/15.Implant specification: universal.Asc/mor implant site: abdomen.Cvc implant site: n/a.Usage data quantity: 1.General comments: visual and verbal confirmation of implant by dr.(b)(6).¿ the records confirm a gore® dualmesh® biomaterial (1dlmc07/ 8588976) was implanted during the procedure.Explant procedure: exploratory laparotomy.Extensive lysis of adhesions approximately 2 hours.Removal of previous synthetic mesh.Abdominal wall component separation with creation of myofascial flaps bilaterally.Repair of recurrent incisional hernia with synthetic mesh.Explant date: (b)(6), 2013 (hospitalization (b)(6), 2013) ¿ (b)(6) 2013: (b)(6) hospital.(b)(6) md.Operative report.Surgeon: (b)(6), md.Preoperative diagnosis: recurrent incisional hernia.Postoperative diagnosis: recurrent incisional hernia.Assistant: (b)(6), md.Estimated blood loss: 150 ml.Complications: none.Specimens: hernia sac and scar.Condition: stable to pacu.Indications for procedure: the patient is a 53-year-old gentleman with past medical history significant for an appendiceal mucocele who was status post exploratory laparotomy, which was complicated by an incisional hernia.He underwent a laparoscopic incisional hernia repair approximately 1 year ago and 3 months later suffered a recurrence.He presented to my office for evaluation.On evaluation, he was noted to have extensive loss of abdominal domain in the superior part of his incision.He is quite uncomfortable and following medical clearance i did recommend repair.Risks, benefits and alternatives of the procedure were explained in detail to the patient, risks including bleeding, infection, recurrence, injury to bowel, missed enterotomy, injury to vascular structures, benefits including resolution of hernia and alternatives being no operative intervention.He acknowledged he understood the risks and benefits and informed consent was obtained.Description of procedure: ¿the patient was brought to the operating room and placed on the table in supine position.Venodyne boots were placed for deep venous thrombosis (dvt) prophylaxis and 2 grams of ancef was administered within 1 hour of incision.This is anticipated to be a clean case.A timeout was then performed which identified the patient by name, date of birth and medical record number.Following the induction of general anesthesia, the abdomen was prepped and draped in standard sterile fashion.An ioban dressing was placed.A midline incision was then made in the area of his previous incision from the uppermost part which was approximately 3 cm below the xiphoid to 3 cm below the umbilicus.The scar in this area was excised.Sharp and blunt dissection was utilized to identify the hernia sac, as well as the mesh.He was noted to have a very large hernia sac at the apex of the incision, in an area of retracted mesh.Attention was then turned to the abdominal entry in the area of the hernia sac at the apex of the incision.A small window within the abdomen was made and approximately 2-1/2 hours of blunt and sharp dissection was utilized to peel the intestine from the undersurface of the mesh as it had been grossly adherent as well as to the metallic tacks that had been placed.Once the bowel had been completely and the abdominal wall completely freed, attention was then turned to the removal of the mesh.The mesh was removed circumferentially with sharp and blunt dissection and on completion of this, there were no remaining tacks, no remaining mesh, and this was passed off the field as a specimen.Once the mesh had been adequately cleared, the bowel was run from the ligament of treitz to the terminal ileum twice.All areas were inspected.There was 1 small serosal tear.This was repaired with an interrupted 3-0 silk suture.Otherwise, there was no evidence of injury.The omentum as well as the bowel appeared hemostatic.Attention was then turned to the abdominal wall defect.The defect size was measured, and it was noted to be approximately 16 x 14 and it was noted that the fascia would not primarily reach and the defect was large.As such, i had decided to perform a component separation.The skin and subcutaneous tissue was undermined to expose the fascia to the level of the latissimus dorsi.The rectus muscle was then identified.At border of the rectus muscle, the fascia was incised and released and this was performed bilaterally.Upon release of this, i noted that there was adequate mobilization and i was able to bring together the 2 edges [sic] of the fascia without tension.Given however his body habitus, i did believe that synthetic mesh would be required for this repair.As such, i chose a 20 x 30 cm parietex dualmesh.This was sewn into the defect with 4 cm of overlap with interrupted #0 ethibond sutures in a mattress fashion and this was done with 30 sutures.Once this was completed, the mesh was inspected.It was noted to lay flat with without [sic] laxity and without tension.There were no gaps between the sutures and there was no evidence of bowel caught between.Once this had been completed, the fascia was closed over top of the mesh with a running #0 pds suture.Again, this was inspected.The fascia was inspected.There were 2 areas where rents had been made and these were closed with #0 ethibond.On completion of this, 2 blake drains were left; a right and left blake drain in the undermined skin on the patient¿s right and left side and brought out through stab wounds, one in the right lower quadrant and left lower quadrant.The subcutaneous tissue was then closed with interrupted 3-0 vicryl suture, and the skin closed with staples on top and a sterile dressing applied.I was present and scrubbed throughout the entire procedure.The patient tolerated procedure well and was transferred to the pacu in stable condition.Of note, the sponge, needle and instrument counts were correct at the end of the procedure.¿ () i certify that the services, for which payment is claimed were medically necessary and that no qualified resident was available to perform these services.(x) i was physically present for the entire procedure.() i was physically present for the key portion(s) of the surgical procedures as indicated above, which include among other portions and immediately available to intervene if necessary during the remainder of the procedure.() i was involved in overlapping surgeries, and i was physically present for key portion(s) of this surgical procedure as follows among other portions.My associate, dr.(b)(6), was immediately available to intervene if necessary during the remainder of the procedure.Relevant medical information: ¿ (b)(6) 2013: (b)(6).Intra-operative documentation.Implant.Us surgical.Mesh hrn comp rect 3d wv vntrl.¿ (b)(6) 2015: (b)(6).Pre-operative documentation.Height 5 ft 8 in, weight 220 lb 14 oz, bmi 33.87.Past medical history: chronic low back pain, gastroesophageal reflux disease, hepatitis c, herniated disc, hypertension, hypothyroidism, incisional hernia of anterior abdominal wall, migraine headache, obesity, umbilical hernia.Past surgical history: 1982 rhinoplasty, 9/2010 appendectomy, 707/11 incisional hernia repair, 2013 incisional hernia repair.Social history: chews tobacco daily.Alcohol: social.Denies substance abuse.¿ (b)(6) 2015: (b)(6), md.Operative report.Surgeon: (b)(6), md.Preoperative diagnosis: recurrent incisional hernia, pain in scar.Postoperative diagnosis: same.Name of procedures: scar revision 10 cm.Repair of recurrent incisional hernia with onlay mesh.Assistant: andrew bates, md.Estimated blood loss: 20 ml.Specimens: scar and subcutaneous tissue.Complications: none.Condition: stable to pacu.Indications for procedure: the patient is a lovely 56-year-old gentleman who underwent a colon resection, which was complicated by an incisional hernia.He then underwent laparoscopic repair of the hernia and subsequent breakdown.He initially presented to me approximately 2 years ago with a large approximately 15-20 cm hernia.Given the size, he was taken for an open procedure where he underwent an underlay with anterior component separation.He had done well since that time; however, in the past few months has noticed some bulging supraumbilically and was noted to have recurrence of approximately 3 cm in the midline on ct scan.Given these finding as well as prior history of surgery, we had an extensive discussion regarding repair.I did not feel at this point he was a good candidate for a laparoscopic approach nor given the component separation and size of the hernia did i feel that he required this reconstruction.As such, we discussed closure with an onlay mesh.Risks, benefits and alternatives of the procedure were explained in detail with the patient, risks including but not limited to bleeding, infection, injury to bowel or surrounding vascular structures, need for reoperation, need for reintervention, cardiopulmonary event, blood clot, pulmonary embolus, stroke and death; benefits including resolution of hernia and alternatives being no surgery and continued expectant management.He acknowledged he understood the risks and benefits and wanted to proceed with an operative intervention.Informed consent was obtained.Description of procedure: ¿the patient was brought to the operating room and placed on table in supine position.Venodyne boots were placed for dvt prophylaxis and appropriate antibiotics were administered within 1 hours of incision.A timeout was performed, which identified the patient by name, date of birth and medical record number.This was a clean case.Following the induction of general anesthesia, the abdomen was prepped and draped in standard sterile fashion and ioban dressing was placed.A 10 cm elliptical incision was made at the level of the scar and the scar was then excised sharply with judicious use of electrocautery in its entirety.Following removal of the scar, i was able to identify the hernia sac and traced this back.He was noted to have approximately a 3 x 3 cm defect.The defect was then cleared in its entirety.There was note to be some adherent bowel, which was lysed down sharply.There was no injury to the bowel in doing so.Once this had been completed, i then closed the defect with four 0 pds sutures in an interrupted fashion, incorporating mesh on either side.Skin flaps were then raised circumferentially with electrosurgery.This was difficult given that he had a previous component separation; however, there was no violation of fascia and i managed to spare the perforators circumferentially.Once the skin flaps had been raised, a 10 x 15 cm mesh was placed in an onlay fashion.It was secured into place with skin staples and then tisseel was applied.Once this had been completed, a #15 french drain was then looped, encircled into area and brought through a stab incision in the left lower quadrant.The wound was then closed in layers in a complex wound closure as part of the scar revision.The deeper layer was closed with interrupted 3-0 vicryl suture, then another more superficial layer of 3-0 vicryl suture was placed and then the skin was closed with a running subcuticular suture and sterile dressings applied.The sponge, needle and instrument counts were correct at then of the procedure.I was present and scrubbed throughout the entire procedure.The patient tolerated the procedure well and was transferred to the pacu in stable condition.Please note dr.Bates assisted me in this case as no resident of appropriate level available to help.¿ (x) i certify that the services, for which payment is claimed were medically necessary and that no qualified resident was available to perform these services.(x) i was physically present for the entire procedure.() i was physically present for the key portion(s) of the surgical procedures as indicated above, which include among other portions and immediately available to intervene if necessary during the remainder of the procedure.() i was involved in overlapping surgeries, and i was physically present for key portion(s) of this surgical procedure as follows among other portions.My associate, dr., was immediately available to intervene if necessary during the remainder of the procedure.¿ (b)(6) 2015: (b)(6).Intra-operative documentation.Implant: us surgical mesh surg parietex.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.  it should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect h6: updated investigation finding h6: updated type of investigation h6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.Individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
heidi womble
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11766191
Report Number3003910212-2021-01215
Device Sequence Number4545046
Product Code FTL
UDI-Device Identifier00733132601004
UDI-Public00733132601004
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2015
Device Model Number1DLMC07
Device Catalogue Number1DLMC07
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/22/2021
04/23/2021
04/23/2021
04/23/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date05/05/2021
05/27/2021
09/03/2021
08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexMale